Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 88, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 22, 2005, 1:08 PM EST for Treutlen County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 1:08 PM EST (18:08 UTC)
- Expired
- Mar 22, 2005, 1:45 PM EST
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Treutlen County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 221808 SVRFFC GAC283-221845- /O.NEW.KFFC.SV.W.0088.050322T1808Z-050322T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 108 PM EST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TREUTLEN COUNTY IN EAST CENTRAL GEORGIA * UNTIL 145 PM EST * AT 105 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF SOPERTON...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3240 8269 3229 8269 3236 8239 3247 8246 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 10:33 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 22, 10:33 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1033 AM EST TUE MAR 22 2005 .UPDATE... NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS SOUTHERN AND CENTRAL AL IN ARE OF ELEVATED INSTABILITY. SO FAR MOST OF THE BETTER STRUCTURED STORMS HAVE BEEN ACROSS ALABAMA IN MORE FAVORABLE WIND PROFILE THOUGH THINKING AS AFTERNOON PROGRESSES...WIND PROFILE AND UPPER DIFFLUENT FLOW SHOULD BEGIN TO SUSTAIN BETTER STRUCTURED STORMS WITH MAIN THREAT FOR AFTERNOON BEING HAIL UP TO INCH DIAMETER. NOT AS WORRIED ABOUT WIND AND TORNADO THREAT THROUGH EARLY AFTERNOON AS COOL WEDGE AIR SHOULD KEEP BOUNDARY LAYER SOMEWHAT DECOUPLED....THIS IN CONCERT WITH SPC AND LATEST SEVERE THUNDERSTORM WATCH. BETTER POTENTIAL FOR TORNADOES AND WIND LOOKS TO BE LATER THIS EVENING WHEN DEEPER MOISTURE AND RETREATING WEDGE OCCUR. && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 39
Hazardous weather outlook, Mar 22, 6:11 AM EST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 611 AM EST TUE MAR 22 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231110- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 611 AM EST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...NUMEROUS SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT... .SYNOPSIS... A WEAK WARM FRONT WILL LIFT NORTH INTO CENTRAL GEORGIA THIS MORNING. AT THE SAME TIME A STRONG UPPER-LEVEL DISTURBANCE WILL MOVE INTO THE TENNESSEE AND OHIO VALLEYS WITH A COLD FRONT TRAILING SOUTHWARD FROM THIS SYSTEM. THE ASSOCIATED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND TONIGHT WITH THE FRONT MOVE THROUGH BY WED MORNING. .PRIMARY HAZARD... NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED IN PARTS OF NORTH AND CENTRAL GEORGIA...ALONG AND AHEAD OF THE FRONTAL BOUNDARY AFTER 2PM. SOME OF THESE THUNDERSTORMS ARE FORECAST TO BECOME SEVERE... WITH THE PRIMARY THREAT LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE...DUE TO INCREASING WIND SHEAR. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE BETWEEN THE HOURS OF 2PM TODAY AND 4AM WEDNESDAY. .DISCUSSION... A STRONG STORM SYSTEM IS EXPECTED TO AFFECT NORTH AND CENTRAL GEORGIA THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. CURRENTLY THERE IS A WARM AND EXTREMELY UNSTABLE AIR MASS OVER MISSISSIPPI AND ALABAMA WITH A WEAK WEDGE OF COOLER...MORE STABLE AIR BUILDING INTO NORTHEAST GEORGIA. THERE IS A WEAK TO MODERATELY UNSTABLE AIR MASS OVER CENTRAL GEORGIA. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN COVERAGE AND INTENSITY OVER THE STATE THIS AFTERNOON. THIS STORM SYSTEM WILL BRING WITH IT CAPES IN EXCESS OF 1500 AND LIFTED INDICES TO MINUS 5 WITH HELICITY VALUES OF 1 TO 2. THERE IS ALSO AN UPPER LEVEL JET IN A FAVORABLE DIFFLUENT PATTERN ACROSS MISSISSIPPI AND SOUTHERN ALABAMA WHICH WILL DIMINISH SOME AS IT MOVES OVER NORTH GEORGIA THIS EVENING. STRONG TO SEVERE THUNDERSTORMS...WHICH ORIGINATE IN ALABAMA...WILL MOVE EAST INTO GEORGIA LATE TUESDAY AFTERNOON AND CONTINUE OVERNIGHT. .OTHER HAZARDS... SHOWERS AND THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL. RAINFALL AMOUNTS OF 0.50 TO 1.00 INCH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS IN NORTH AND CENTRAL GEORGIA SHOULD CLOSELY MONITOR LATER FORECASTS AND WARNINGS AND BE READY FOR ACTIVATION ANYTIME AFTER 2 PM TODAY. .DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE EXPECTED ACROSS EASTERN PORTIONS OF THE STATE WEDNESDAY MORNING TAPERING OFF BY AFTERNOON. THERE WILL BE ANOTHER CHANCE OF MORE SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Mar 22, 10:55 AM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1055 AM EST TUE MAR 22 2005 GAZ106-108-221645- 1055 AM EST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN CRISP AND WILCOX COUNTIES UNTIL 1145 AM EST... AT 1048 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ARABI...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA-SIZED HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR CRISP COUNTY. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 22, 11:37 AM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 AM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HAIL CORDELE 31.97N 83.77W
03/22/2005 0.75 INCH CRISP GA EMERGENCY MNGR
1120 AM HAIL PITTS 31.95N 83.54W
03/22/2005 1.00 INCH WILCOX GA PUBLIC
&&
GMBSpecial weather statement, Mar 22, 11:59 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1159 AM EST TUE MAR 22 2005 GAZ082-083-095-221730- 1159 AM EST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN HOUSTON...WESTERN TWIGGS AND BIBB COUNTIES UNTIL 1230 PM EST... AT 1153 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTERVILLE...MOVING NORTH AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH. IT SHOULD ARRIVE IN THE MACON AREA BY 1230 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PART OF THIS AREA. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 11:05 AM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 40 min |
| Mar 22, 11:34 AM EST | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 26 min |
| Mar 22, 11:39 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 66 min |
| Mar 22, 12:06 PM EST | Severe Thunderstorm Warning | FFC | Bibb | 24 min |
| Mar 22, 12:33 PM EST | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 30 min |
| Mar 22, 12:33 PM EST | Severe Thunderstorm Warning | FFC | Laurens | 57 min |
| Mar 22, 12:52 PM EST | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 23 min |
| Mar 22, 1:21 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs | 54 min |
| Mar 22, 1:30 PM EST | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 30 min |
| Mar 22, 1:40 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 35 min |
| Mar 22, 2:04 PM EST | Severe Thunderstorm Warning | FFC | Fayette | 26 min |
| Mar 22, 2:31 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Henry | 29 min |
| Mar 22, 2:54 PM EST | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 36 min |
| Mar 22, 3:03 PM EST | Severe Thunderstorm Warning | FFC | Henry | 27 min |
| Mar 22, 3:15 PM EST | Severe Thunderstorm Warning | FFC | Butts | 30 min |
| Mar 22, 3:28 PM EST | Severe Thunderstorm Warning | FFC | Jasper, Newton | 32 min |
| Mar 22, 3:42 PM EST | Severe Thunderstorm Warning | FFC | Morgan | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.